Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 25, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Oct 14, 2018, 3:00 PM MDT for El Paso County, Hudspeth County, Texas. It took effect at Oct 15, 2018, 12:00 AM MDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2018, 3:00 PM MDT (21:00 UTC)
- In effect from
- Oct 15, 2018, 12:00 AM MDT
- Expired
- Oct 15, 2018, 6:00 PM MDT
- In force
- 18 hr
- Issued by
- NWS El Paso, TX
Counties El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 89 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
551 WWUS74 KEPZ 142100 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 300 PM MDT Sun Oct 14 2018 ...Freezing Temperatures Expected for the Sacramento Mountains on Monday... ... Strong Winds Expected over the Western Slopes of the Franklin Mountains and Hueco Tanks... .A cold front will push across southern New Mexico and far west Texas tonight. This cold front will allow temperatures in the Sacramento Mountains to drop below freezing for several hours. Low temperatures will fall to the upper 20's to near 30 across much of the Sacramento Mountains by Monday morning. Temperatures will not rise much during the day and there is a threat for light snow above 8000 feet. Strong winds will also affect the western slopes of the Franklin Mountains and Hueco Tanks. Wind speeds will be between 25 to 35 mph with gusts up to 50 mph. NMZ414>416-151200- /O.CON.KEPZ.FZ.W.0002.181015T0600Z-181015T1500Z/ West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 300 PM MDT Sun Oct 14 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY... * TEMPERATURE...Temperatures will fall into the upper 20s to near 30 in the Sacramento Mountains tonight. * IMPACTS...The cold temperatures may damage or kill crops and other vegetation. Dangerous conditions may exist for pets kept outside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TXZ418-420-151200- /O.NEW.KEPZ.WI.Y.0025.181015T0600Z-181016T0000Z/ Western El Paso County- Northern Hudspeth Highlands/Hueco Mountains- Including the cities of Downtown El Paso, West El Paso, Upper Valley, Hueco Tanks, and Loma Linda 300 PM MDT Sun Oct 14 2018 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT MONDAY... The National Weather Service in El Paso Tx/Santa Teresa has issued a Wind Advisory, which is in effect from midnight tonight to 6 PM MDT Monday. * TIMING...Winds will strengthen tonight after midnight. The strongest winds will happen in the morning hours around 10 AM to 2 PM. Then winds will diminish in intensity towards sunset tomorrow, but breezy conditions are expected to continue overnight. * WINDS...East winds increasing to 20 to 30 mph with gusts up to 45 mph. * IMPACTS...Difficult driving conditions in north-south roads. Loose objects may be blown around. Minor damage to weak vegetation and structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind gusts this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Crespo
3 follow-up statements
838 WWUS74 KEPZ 151156 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 556 AM MDT Mon Oct 15 2018 ...Freezing Temperatures Expected for the Sacramento Mountains this morning... ...Strong Winds Expected over the Western Slopes of the Franklin Mountains and Hueco Tanks... .A cold front pushed across southern New Mexico and far west Texas this morning. This cold front has allowed temperatures in the Sacramento Mountains to drop below freezing. Low temperatures will continue in the upper 20's to near 30 across much of the Sacramento Mountains through mid morning. Temperatures will not rise much during the day and there is a threat for light snow above 8000 feet. Strong winds will also affect the western slopes of the Franklin Mountains and Hueco Tanks. Wind speeds will be between 25 to 35 mph with gusts up to 50 mph for much of the day. NMZ414>416-151500- /O.CON.KEPZ.FZ.W.0002.000000T0000Z-181015T1500Z/ West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 556 AM MDT Mon Oct 15 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * TEMPERATURE...Temperatures will continue in the upper 20s to near 30 in the Sacramento Mountains this morning. * IMPACTS...The cold temperatures may damage or kill crops and other vegetation. Dangerous conditions may exist for pets kept outside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TXZ418-420-151500- /O.CON.KEPZ.WI.Y.0025.000000T0000Z-181016T0000Z/ Western El Paso County- Northern Hudspeth Highlands/Hueco Mountains- Including the cities of Downtown El Paso, West El Paso, Upper Valley, Hueco Tanks, and Loma Linda 556 AM MDT Mon Oct 15 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * TIMING...Strong winds will continue today. The strongest winds will happen between the hours of 10 AM to 2 PM. Then winds will diminish in intensity towards sunset this evening, but breezy conditions are expected to continue overnight. * WINDS...East winds increasing to 25 to 35 mph with gusts up to 45 mph. * IMPACTS...Difficult driving conditions in north-south roads. Loose objects may be blown around. Minor damage to weak vegetation and structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind gusts this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
508 WWUS74 KEPZ 151459 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 859 AM MDT Mon Oct 15 2018 ...Strong Winds Expected over the Western Slopes of the Franklin Mountains and Hueco Tanks... .A cold front pushed across southern New Mexico and far west Texas this morning. This cold front has allowed temperatures in the Sacramento Mountains to drop below freezing. Low temperatures will continue in the upper 20's to near 30 across much of the Sacramento Mountains through mid morning. Temperatures will not rise much during the day and there is a threat for light snow above 8000 feet. Strong winds will also affect the western slopes of the Franklin Mountains and Hueco Tanks. Wind speeds will be between 25 to 35 mph with gusts up to 50 mph for much of the day. NMZ414>416-151600- /O.EXP.KEPZ.FZ.W.0002.000000T0000Z-181015T1500Z/ West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 859 AM MDT Mon Oct 15 2018 ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... Sub-freezing temperatures continue this morning across the eastern slopes of the Sacramento mountains. Through the mid-morning hours most locations will warm above freezing, but cloud cover and continued east winds will keep temperatures well below normal with only marginal warming through the afternoon. $$ TXZ418-420-152300- /O.CON.KEPZ.WI.Y.0025.000000T0000Z-181016T0000Z/ Western El Paso County- Northern Hudspeth Highlands/Hueco Mountains- Including the cities of Downtown El Paso, West El Paso, Upper Valley, Hueco Tanks, and Loma Linda 859 AM MDT Mon Oct 15 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * TIMING...Strong winds will continue today. The strongest winds will happen between the hours of 10 AM to 2 PM. Then winds will diminish in intensity towards sunset this evening, but breezy conditions are expected to continue overnight. * WINDS...East winds increasing to 25 to 35 mph with gusts up to 45 mph. * IMPACTS...Difficult driving conditions in north-south roads. Loose objects may be blown around. Minor damage to weak vegetation and structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind gusts this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Bird
726 WWUS74 KEPZ 152352 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 552 PM MDT Mon Oct 15 2018 TXZ418-420-160100- /O.EXP.KEPZ.WI.Y.0025.000000T0000Z-181016T0000Z/ Western El Paso County- Northern Hudspeth Highlands/Hueco Mountains- Including the cities of Downtown El Paso, West El Paso, Upper Valley, Hueco Tanks, and Loma Linda 552 PM MDT Mon Oct 15 2018 ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... While cold and gusty downslope winds will continue to affect the west-facing slopes of the Franklin and Hueco Mountains overnight, gusts will generally be in the 30 to 40 mph range, below advisory criteria. $$ Hardiman
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Oct 14, 5:08 AM MDT, 9 hours 52 minutes earlier.
Area forecast discussion, Oct 14, 5:08 AM MDT, 9 hours 52 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
508 AM MDT Sun Oct 14 2018
.SYNOPSIS...
One more seasonal day today, before big changes come to our
weather. We will see slightly below average high temperatures
today, with a slight chance of rain in area mountains. Late
tonight cold air will plunge into the region, dropping Monday and
Tuesday's high temperatures 20 degrees or more below average.
There will be a chance for lowland rain and mountain snow showers
Monday night and Tuesday. For the middle and end of the week, our
highs will run 10 to 20 degrees below average with a continued
slight chance for rain.
&&
.DISCUSSION...
A taste of winter will pay a visit to the region starting tonight.
For today we will see our high temperatures running just a couple
of degrees below average. An upper level storm system over Arizona
will continue to give us a slight chance for rain in area
mountains and along the AZ/NM border. Then late tonight into the
morning hours on Monday, a strong cold front will push across the
region. And when I say strong, I mean strong. Our high
temperatures both Monday and Tuesday will run 20 to 30 degrees
below average. We could set some record low max temperatures both
days. The front will usher in the first freezing temperatures for
the Sacramento Mountains, so a freeze warning will be issued to
cover that. The front will also usher in breezy to windy east
winds. We will see generally breezy winds (15 to 25 mph) east of
area mountains and windy conditions (20 to 30 mph) west of area
mountains. And if the colder temperatures and strong winds aren't
enough, with the upper level trough to our west we will see an
increase chance for precipitation late Monday into Tuesday. As
the circulation around the trough brings somewhat moist air up
from the south, this air will rise up over the cold air pushing in
behind the front at the surface. This lifting motion will give us
lots of clouds and a chance for precipitation. Freezing
temperature will be likely in area mountains again on Monday
night, so snow, especially above 8,000 feet will be possible
Monday night into Tuesday. Right now snowfall totals don't look to
amount to more than an inch or two.
For Wednesday through Friday we will see our high temperatures
running "only" 10 to 20 degrees below average. At the same time
the upper level trough will continue to lurk just to our west and
that will continue to give a chance for precipitation through at
least the end of the week. With our slightly warmer temperatures,
it looks like the threat for accumulating snow will diminish as we
move toward the end of the work week. Both the extended GFS and
ECMWF indicate that another back door cold front will arrive
sometime on Saturday, which will continue our stretch of below
average temperatures.
&&
.AVIATION...Valid 14/12Z-15/12Z
We will see VFR conditions for most of the day today. For most of
the area we will see FEW070 and maybe a ceiling of BKN250. The
one exception will be the Gila Region where we will see ceilings
of BKN040-070 for most of the day. But late tonight a strong cold
front will begin to move across the area. This front will bring
our winds around to the east by late tonight into tomorrow
morning. Low ceilings will develop in the Sacramento mountains
where we could see IFR or even LIFR ceilings, we could also see
some light snow above 8,000 feet. FYI our clouds and precipitation
chances will be on the increase as we head through Monday.
&&
.FIRE WEATHER...
We will see a pleasant day today, with slightly below average
temperatures, generally light winds and min RH's above 40%. But
tonight will bring big changes, as a strong cold front moves
across the region. Temperatures for Monday and Tuesday will run 20
to 30 degrees below average. We will see gusty east winds,
especially on the west slopes of area mountains. In addition we
will see a chance of precipitation Monday night into Tuesday with
light snow possible above 8,000 feet. Min RH's for Monday and
Tuesday will run above 50 and 60% respectively. We will be a
little warmer for the end of the week, but we will continue to see
a slight chance for precipitation. Min RH's will continue to run
above 50% through the end of the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 73 46 51 39 / 0 0 10 30
Sierra Blanca 74 39 46 32 / 0 0 10 30
Las Cruces 69 45 52 37 / 0 0 10 30
Alamogordo 71 45 53 37 / 0 10 20 30
Cloudcroft 49 30 35 26 / 10 10 30 30
Truth or Consequences 70 41 47 36 / 10 20 20 30
Silver City 62 43 48 38 / 20 0 30 30
Deming 69 46 53 38 / 0 0 10 30
Lordsburg 67 47 56 40 / 20 0 20 30
West El Paso Metro 72 46 50 38 / 0 0 10 30
Dell City 75 38 47 35 / 0 10 20 30
Fort Hancock 77 45 50 39 / 0 0 10 30
Loma Linda 67 37 45 31 / 0 0 10 30
Fabens 74 45 50 39 / 0 0 10 30
Santa Teresa 71 46 52 38 / 0 0 10 30
White Sands HQ 71 45 52 38 / 0 0 20 30
Jornada Range 69 46 52 38 / 0 0 10 30
Hatch 71 46 54 37 / 0 0 20 30
Columbus 70 48 54 39 / 0 0 10 30
Orogrande 71 44 51 37 / 0 0 10 30
Mayhill 60 28 34 26 / 10 20 30 30
Mescalero 57 30 39 27 / 10 20 30 30
Timberon 57 31 37 27 / 10 10 30 30
Winston 64 35 45 30 / 20 20 30 30
Hillsboro 68 40 51 33 / 20 10 20 30
Spaceport 70 43 53 36 / 0 10 10 30
Lake Roberts 62 38 50 30 / 20 10 30 30
Hurley 64 42 51 39 / 20 0 20 30
Cliff 66 43 60 38 / 20 0 30 30
Mule Creek 63 45 57 40 / 30 0 40 30
Faywood 65 42 51 37 / 10 0 20 30
Animas 67 49 57 40 / 10 0 20 30
Hachita 68 45 54 38 / 0 0 10 30
Antelope Wells 67 47 56 39 / 0 0 20 30
Cloverdale 62 47 56 37 / 10 0 20 30
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Freeze Warning from midnight tonight to 9 AM MDT Monday for
NMZ414>416.
TX...None.
&&
BriceHazardous weather outlook, Oct 14, 9:36 AM MDT, 5 hours 24 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 936 AM MDT Sun Oct 14 2018 NMZ401>417-TXZ418>424-151545- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 936 AM MDT Sun Oct 14 2018 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No significant impacts expected today. However, tonight a cold front moves in bringing colder temperatures and strong winds, especially on the west slopes of mountains in Hudspeth, El Paso and Dona Ana counties. .DAYS TWO THROUGH SEVEN...Monday through Saturday Monday through Wednesday expect colder temperatures about 15 to 20 degrees below normal. The Sacramento Mountains have a chance for their first accumulating snow event of the season with 1 to 2 inches of snow above 8000 feet between Monday and Tuesday. The rest of the region has a chance of rain. Next Friday night into Saturday morning another cold front moves in with strong winds and cold temperatures. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Crespo
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.